Alert archive / South Dakota / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Aberdeen, SD

January 14, 200721 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind chill advisory at Jan 14, 2007, 11:03 AM CST for 21 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2007, 11:03 AM CST (17:03 UTC)
Expired
Jan 15, 2007, 3:10 PM CST
In force
28 hr
Issued by
NWS Aberdeen, SD
All 23 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 29 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KABR 141703
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1103 AM CST SUN JAN 14 2007

...VERY COLD AIR PUSHING SOUTH FROM CANADA COMBINED WITH STRONGER
NORTH WINDS...WILL CAUSE VERY COLD WIND CHILL READINGS THIS AFTERNOON
INTO EARLY THIS EVENING ACROSS NORTH CENTRAL AND NORTHEAST SOUTH
DAKOTA...AND WEST CENTRAL MINNESOTA...


MNZ039-046-SDZ003>011-015>017-150000-
/O.NEW.KABR.WC.Y.0002.070114T1703Z-070115T0000Z/
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN...
HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...
IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON
1103 AM CST SUN JAN 14 2007 /1003 AM MST SUN JAN 14 2007/

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

FALLING TEMPERATURES AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE WIND CHILL READINGS OF 20 BELOW...TO 30 BELOW
THIS AFTERNOON INTO THE EARLY EVENING ...CROSS NORTH CENTRAL AND
NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$


ALBRECHT
6 follow-up statements
000 
WWUS43 KABR 142136
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
336 PM CST SUN JAN 14 2007

...AN UPPER LEVEL SYSTEM WILL SLIDE NORTHEAST OUT OF COLORADO THIS
EVENING INTO TONIGHT...SPREADING SNOW NORTHEASTWARD INTO EAST
CENTRAL SOUTH DAKOTA THIS EVENING. IN ADDITION VERY COLD AIR
PUSHING SOUTH FROM CANADA...COMBINED WITH NORTH WINDS WILL PRODUCE
VERY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING.

SDZ020>023-150545-
/O.NEW.KABR.WW.Y.0002.070114T2136Z-070115T1200Z/
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
336 PM CST SUN JAN 14 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

SNOW WILL SPREAD NORTH INTO NORTHEAST SOUTH DAKOTA THIS
EVENING...AND IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS.
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY MONDAY MORNING.
NORTH WINDS OF 15 TO 20 MPH MAY CAUSE SOME AREAS OF BLOWING SNOW
OVERNIGHT. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE AT
TIMES IN THE SNOW AND BLOWING SNOW. IN ADDITION TO THE
SNOW...THE NORTH WINDS WILL COMBINE WITH ARCTIC AIR TO PRODUCE
DANGEROUSLY COLD WIND CHILLS THIS EVENING INTO TONIGHT. WIND
CHILLS OF 20 BELOW TO 30 BELOW ARE EXPECTED THROUGH THE EARLY
HOURS OF MONDAY MORNING. THE SNOW IS EXPECTED TO TAPER OFF TO
FLURRIES BY MONDAY MORNING.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND EXTREME WIND CHILLS.  WHILE THE WEATHER
WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE
WINTER WEATHER IS NOT ANTICIPATED.

$$

SDZ018-019-150545-
/O.EXB.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
SPINK-CLARK-
INCLUDING THE CITIES OF...REDFIELD...CLARK
336 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. 

VERY COLD TEMPERATURES...AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 BELOW...TO
30 BELOW ACROSS NORTHEAST SOUTH DAKOTA TONIGHT INTO MONDAY
MORNING. 

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

SDZ036-037-051-150545-
/O.EXB.KABR.WC.Y.0002.070115T0000Z-070115T1800Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
336 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. 

VERY COLD TEMPERATURES...AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 BELOW...TO
30 BELOW ACROSS CENTRAL SOUTH DAKOTA TONIGHT INTO MONDAY MORNING.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

MNZ039-046-SDZ005>008-010-011-017-150545-
/O.EXT.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON
336 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 12 PM CST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST MONDAY. 

VERY COLD TEMPERATURES...AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 BELOW...TO
30 BELOW ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL
MINNESOTA TONIGHT INTO MONDAY MORNING.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

SDZ003-004-009-015-016-150000-
/O.CON.KABR.WC.Y.0002.000000T0000Z-070115T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
336 PM CST SUN JAN 14 2007 /236 PM MST SUN JAN 14 2007/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM
MST/ THIS AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH VERY COLD TEMPERATURES
WILL CONTINUE TO PRODUCE WIND CHILLS IN THE 20 BELOW TO 25 BELOW
RANGE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH THIS
EVENING...BUT VERY COLD TEMPERATURES ARE STILL EXPECTED FOR
TONIGHT. 


BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

ALBRECHT
000 
WWUS43 KABR 142355
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
555 PM CST SUN JAN 14 2007

...AN UPPER LEVEL SYSTEM WILL SLIDE NORTHEAST OUT OF COLORADO
THIS EVENING INTO TONIGHT...SPREADING SNOW NORTHEASTWARD INTO
EAST CENTRAL SOUTH DAKOTA THIS EVENING. IN ADDITION VERY COLD AIR
PUSHING SOUTH FROM CANADA...COMBINED WITH NORTH WINDS WILL
PRODUCE VERY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING.

SDZ003-004-009-015-016-150100-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-070115T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG
555 PM CST SUN JAN 14 2007 /455 PM MST SUN JAN 14 2007/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

VERY COLD TEMPERATURES CONTINUE...BUT THE WIND HAS DIMINISHED SO
THE ADVISORY IS CANCELLED.

$$

MNZ039-046-SDZ005>008-010-011-017>019-150800-
/O.EXT.KABR.WC.Y.0002.070115T0000Z-070115T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK
555 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 12 PM CST MONDAY...

VERY COLD TEMPERATURES...AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 BELOW...TO
30 BELOW ACROSS NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL
MINNESOTA TONIGHT INTO MONDAY MORNING.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

SDZ020>023-150800-
/O.CON.KABR.WW.Y.0002.000000T0000Z-070115T1200Z/
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
555 PM CST SUN JAN 14 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

SNOW WILL SPREAD NORTH INTO NORTHEAST SOUTH DAKOTA THIS EVENING...
AND IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS.
ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED BY MONDAY MORNING.
NORTH WINDS OF 15 TO 20 MPH MAY CAUSE SOME AREAS OF BLOWING SNOW
OVERNIGHT. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE MILE AT
TIMES IN THE SNOW AND BLOWING SNOW. IN ADDITION TO THE SNOW...THE
NORTH WINDS WILL COMBINE WITH ARCTIC AIR TO PRODUCE DANGEROUSLY
COLD WIND CHILLS THIS EVENING INTO TONIGHT. WIND CHILLS OF
20 BELOW TO 30 BELOW ARE EXPECTED THROUGH THE EARLY HOURS OF
MONDAY MORNING. THE SNOW IS EXPECTED TO TAPER OFF TO FLURRIES BY
MONDAY MORNING.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND EXTREME WIND CHILLS.  WHILE THE WEATHER
WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE
WINTER WEATHER IS NOT ANTICIPATED.

$$

SDZ036-037-051-150800-
/O.CON.KABR.WC.Y.0002.070115T0000Z-070115T1800Z/
HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON
555 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

VERY COLD TEMPERATURES...AND NORTH WINDS OF 10 TO 20 MPH...WILL
COMBINE TO PRODUCE DANGEROUSLY COLD WIND CHILLS OF 20 BELOW...TO
30 BELOW ACROSS CENTRAL SOUTH DAKOTA TONIGHT INTO MONDAY MORNING.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

KEEFE
000 
WWUS43 KABR 150436
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1036 PM CST SUN JAN 14 2007

...AN UPPER LEVEL SYSTEM WILL SLIDE NORTHEAST OUT OF COLORADO
THIS EVENING INTO TONIGHT...SPREADING SNOW NORTHEASTWARD INTO
EAST CENTRAL SOUTH DAKOTA THIS EVENING. IN ADDITION VERY COLD AIR
PUSHING SOUTH FROM CANADA...COMBINED WITH NORTH WINDS WILL
PRODUCE VERY COLD WIND CHILLS TONIGHT INTO MONDAY MORNING.

SDZ020>023-151245-
/O.CAN.KABR.WW.Y.0002.000000T0000Z-070115T1200Z/
/O.EXA.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1036 PM CST SUN JAN 14 2007

...WINTER WEATHER ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...BLOWING SNOW...
SLEET...FREEZING RAIN AND EXTREME WIND CHILLS. WHILE THE WEATHER
WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

MNZ039-046-SDZ005>008-010-011-017>019-036-037-051-151245-
/O.CON.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
FAULK-SPINK-CLARK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON...
REDFIELD...CLARK...HIGHMORE...MILLER...FORT THOMPSON
1036 PM CST SUN JAN 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST MONDAY...

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

KEEFE
000 
WWUS43 KABR 150949
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
349 AM CST MON JAN 15 2007

.COLD ARCTIC AIR COMBINED WITH NORTHERLY WINDS WILL RESULT IN
BITTERLY COLD WIND CHILLS TODAY.

MNZ039-046-SDZ006>008-011-018>023-151815-
/O.EXT.KABR.WC.Y.0002.000000T0000Z-070116T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
349 AM CST MON JAN 15 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTHERLY WINDS OF 10 TO 15 MPH AND TEMPERATURES BELOW ZERO WILL
PRODUCE WIND CHILL TEMPERATURES OF 20 TO 35 BELOW. THE WINDS ARE
EXPECTED TO DECREASE BY THIS EVENING.

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

SDZ005-010-017-036-037-051-151800-
/O.CON.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
349 AM CST MON JAN 15 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

NORTHERLY WINDS OF 10 TO 15 MPH AND TEMPERATURES BELOW ZERO WILL
PRODUCE WIND CHILL TEMPERATURES OF 20 TO 35 BELOW. CONDITIONS ARE
EXPECTED TO IMPROVE BY THIS AFTERNOON. 

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

KNUTSVIG
000 
WWUS43 KABR 151727
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1127 AM CST MON JAN 15 2007

.COLD ARCTIC AIR COMBINED WITH NORTHERLY WINDS WILL RESULT IN
BITTERLY COLD WIND CHILLS TODAY.

SDZ005-010-017-036-037-051-151830-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-070115T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
HIGHMORE...MILLER...FORT THOMPSON
1127 AM CST MON JAN 15 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND SPEEDS HAVE DROPPED TO AROUND 5 MPH...SO THE WIND CHILL
ADVISORY HAS BEEN CANCELED. WIND CHILLS OF 10 BELOW TO 15 BELOW
CAN STILL EXPECTED THROUGH THE AFTERNOON...AS TEMPERATURES WILL
ONLY RISE INTO THE SINGLE DIGITS BELOW ZERO FOR AFTERNOON HIGHS. 

$$

SDZ006-151830-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-070116T0000Z/
BROWN-
INCLUDING THE CITY OF...ABERDEEN
1127 AM CST MON JAN 15 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND SPEEDS HAVE DROPPED TO AROUND 5 MPH...SO THE WIND CHILL
ADVISORY HAS BEEN CANCELED. WIND CHILLS OF 10 BELOW TO 15 BELOW
CAN STILL EXPECTED THROUGH THE AFTERNOON...AS TEMPERATURES WILL
ONLY RISE INTO THE SINGLE DIGITS BELOW ZERO FOR AFTERNOON HIGHS. 

$$

MNZ039-046-SDZ007-008-011-018>023-160000-
/O.CON.KABR.WC.Y.0002.000000T0000Z-070116T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
1127 AM CST MON JAN 15 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTH WINDS OF 10 TO 15 MPH COMBINED WITH COLD TEMPERATURES WILL
CONTINUE TO PRODUCE WIND CHILLS IN THE 20 BELOW TO 25 BELOW RANGE
THROUGH EARLY EVENING. 

BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF
MINUTES.  IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-
FITTING CLOTHING ALONG WITH A HAT AND GLOVES.

$$

ALBRECHT
000 
WWUS43 KABR 152110
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
310 PM CST MON JAN 15 2007

...HIGH PRESSURE OVER THE AREA WILL BRING LIGHT WINDS AND COLD
TEMPERATURES TO THE REGION TONIGHT...


MNZ039-046-SDZ007-008-011-018>023-152215-
/O.CAN.KABR.WC.Y.0002.000000T0000Z-070116T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE
310 PM CST MON JAN 15 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES HAVE WARMED INTO THE SINGLE DIGITS ABOVE
ZERO THIS AFTERNOON...ALLOWING WIND CHILLS TO WARM TO AROUND 10
BELOW ZERO. THEREFORE THE WIND CHILLS ARE NOT COLD ENOUGH TO MEET
ADVISORY CRITERIA...AND THE ADVISORY HAS BEEN CANCELLED. WINDS
WILL BECOME VERY LIGHT THIS EVENING...WITH VERY COLD TEMPERATURES
EXPECTED AGAIN TONIGHT.

$$

ALBRECHT

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:47 AM CST, 7 hours 16 minutes earlier.

Area forecast discussion, Jan 14, 3:47 AM CST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
347 AM CST SUN JAN 14 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT
COLD FRONT STILL REMAINS TO THE NORTH ACROSS SOUTHERN NORTH
DAKOTA...AND IS EXPECTED TO PUSH INTO THE NORTHERN CWA LATER THIS
MORNING. CLOUD COVER HAS BEEN HOLDING ACROSS THE AREA AND BELIEVE
THAT HIGHS ACROSS PARTS OF THE AREA WILL BE EXPERIENCED THIS
MORNING AHEAD OF THE COLD FRONT. THE MAJOR SHIFT IN THE FORECAST
COMES WITH THE SYSTEM MOVING OUT OF THE ROCKIES LATER TODAY. THE
MODELS HAVE SHIFTED THIS SYSTEM MORE TO THE NORTH...AFFECTING MORE
OF THE CWA THAN PREVIOUS MODEL RUNS HAD FORECAST. THE 700 MB LOW
WILL PASS THROUGH NORTHEASTERN NEBRASKA/SIOUX CITY IA AREA THIS
EVENING WITH WARM MOIST AIR PUSHING WESTWARD ON THE NORTH SIDE OF
THIS LOW. VERY IMPRESSIVE OMEGA/Q-VECTOR CONVERGENCE ARE BEING
PROGGED BY THE MODELS ACROSS THE REGION THIS AFTERNOON AND
EVENING...WITH THE BEST LIFT LIKELY OVER SOUTHEASTERN SD. IT STILL
APPEARS AS THOUGH 1-3 INCHES OF SNOW WILL BE POSSIBLE IN THE
SOUTHEAST WITH THE BEST CHANCE IN DEUEL COUNTY...AND WITH AN INCH
OR SO POSSIBLE FROM SPINK TO HAND TO LYMAN. INCREASED POPS...BUT
WAS A LITTLE LESS ROBUST WITH POPS IN THE SOUTHWEST. THIS MAY NEED
TO BE INCREASED WITH LATER FORECASTS IF MODELS CONTINUE ON CURRENT
TRACK. PRECIPITATION ENDS LATE TONIGHT/EARLY TOMORROW MORNING AS
THE UPPER WAVE PUSHES THROUGH THE REGION. IT APPEARS LIKELY THAT
SKIES WILL CLEAR OUT MONDAY NIGHT...BUT THE WINDS BECOMING
SOUTHERLY ON THE BACK SIDE OF THE DEPARTING SURFACE HIGH MAY KEEP
TEMPERATURES FROM FALLING TOO FAR. STILL WENT ON THE COOL SIDE FOR
NOW HOWEVER. WARMER AIR WILL PUSH INTO THE AREA TUESDAY...WITH THE
WARMING CONTINUING INTO TUESDAY NIGHT. DID NOT GO WITH RISING
TEMPERATURES OVERNIGHT FOR TUESDAY NIGHT YET HOWEVER.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
THE EXTENDED MODELS ARE NOT IN THE GREATEST AGREEMENT WITH THIS
RUN. THE GFS AND THE ECMWF ARE THE CLOSEST...AND GENERALLY STUCK
WITH A BLEND OF THE TWO. THE PERIOD STARTS OFF WITH AN UPPER
LEVEL TROUGH OVER THE ROCKIES AND WEAK RIDGING OVER THE PLAINS. A
LEADING SHORTWAVE OFF OF THE TROUGH EJECTS ACROSS THE CENTRAL
PLAINS ON WEDNESDAY NIGHT WHILE THE MAIN TROUGH REMAINS OVER THE
ROCKIES. THE TROUGH BEGINS TO PUSH EAST ON THURSDAY...AND LOOKS TO
EXTEND FROM LAKE WINNIPEG TO THE FOUR CORNERS REGION BY FRIDAY
MORNING. IT THEN CONTINUES EAST...WITH NORTHWEST FLOW SETTING UP
OVER THE NORTHERN PLAINS. A WEAK RIDGE SLIDES ACROSS THE PLAINS
SATURDAY...WITH ANOTHER SHORTWAVE APPROACHING FROM THE NORTHWEST.

AT THE SURFACE...BROAD HIGH PRESSURE WILL BE OVER THE EASTERN
UNITED STATES WEDNESDAY...WITH A TROUGH OVER THE LEE OF THE
ROCKIES. THE TROUGH PUSHES ACROSS THE PLAINS ON THURSDAY. TIME
SECTIONS INDICATING SOME MOISTURE WITH THIS FEATURE...BUT JUST
WEAK LIFT. THEREFORE...EXPECT AN INCREASE IN CLOUD COVER ON
THURSDAY...BUT NO PRECIPITATION. HIGH PRESSURE INTENSIFIES OVER
THE ROCKIES ON FRIDAY...WITH THE LEADING EDGE OF THE HIGH
BROADENING EASTWARD OVER THE PLAINS. THIS HIGH REMAINS DOMINANT
INTO THE DAY SATURDAY. A WEAK TROUGH DIGS OVER THE FAR NORTHERN
PLAINS SATURDAY NIGHT...BUT DOES NOT LOOK TO BE A FACTOR UNTIL
AFTER THE EXTENDED PERIOD.

TEMPERATURES WILL BE BACK TO NEAR NORMAL BY THE BEGINNING OF THE
PERIOD. H85 TEMPS WILL ACTUALLY BE ABOVE ZERO FOR MUCH OF THE DAY
WEDNESDAY...BEFORE FALLING BACK BELOW ZERO WEDNESDAY NIGHT...THEN
BACK INTO THE TEENS BELOW ZERO BY FRIDAY MORNING. SHOULD BE ENOUGH
CLOUD COVER AROUND THURSDAY TO KEEP TEMPERATURES NEAR NORMAL THAT
DAY AS WELL...THEN WILL SEE A SLIGHT COOL DOWN TOWARD THE START
OF THE WEEKEND.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

KNUTSVIG/PARKIN
Hazardous weather outlook, Jan 14, 5:42 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
542 AM CST SUN JAN 14 2007

MNZ039-SDZ003>011-015>017-033>035-045-151145-
TRAVERSE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-
JONES-
542 AM CST SUN JAN 14 2007 /442 AM MST SUN JAN 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS MAY RANGE FROM 20 TO 25 BELOW LATE TONIGHT WITH
NORTHERLY WINDS OF 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILLS MAY RANGE FROM 20 TO 25 BELOW MONDAY MORNING WITH
NORTHERLY WINDS OF 10 TO 15 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MNZ046-SDZ018>023-036-037-048-051-151145-
BIG STONE-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-
LYMAN-BUFFALO-
542 AM CST SUN JAN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT
SNOW IS EXPECTED TO INCREASE ACROSS THE AREA THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING BEFORE TAPERING OFF AFTER MIDNIGHT.
LIGHT ACCUMULATIONS WILL BE POSSIBLE SOUTH OF A LINE FROM BIG STONE
TO SPINK TO LYMAN COUNTIES...WITH THE HIGHEST ACCUMULATIONS EXPECTED
TO BE IN DEUEL COUNTY WHERE UP TO 3 INCHES WILL BE POSSIBLE.

WIND CHILLS MAY RANGE FROM 20 TO 25 BELOW LATE TONIGHT WITH
NORTHERLY WINDS OF 10 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND CHILLS MAY RANGE FROM 20 TO 25 BELOW MONDAY MORNING WITH
NORTHERLY WINDS OF 10 TO 15 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:36 PM CSTWinter Weather AdvisoryABRCodington, Deuel, Grant, Hamlin7 hr

Nearby

Wind Chill Advisories in South Dakota, 2007Wind Chill Advisories in Minnesota, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.